I have olfactory smell diagnosed 12-12-12 and on Lamictal XR 400mg they uped it twice so far last 3 times smelling burning didn't eat for 11 days lost 15 pounds..Does it ever get better or keeps getting worse Cause I am 100 percent sick of all this!! Thanks
The smell could be phantom smell or olfactory hallucination. It can be a part of temporal lobe epilepsy. If lamictal is not able to control this, then some other drug can be tried in combination. If you have headaches, then this can be aura of migraine. It can also be a early sign of schizophrenia. It can also be due to a problem in olfactory receptor mechanism. This could be due to a smell getting trapped by nasal polyps or tumors. Sinusitis with post nasal drip can cause both a phantom smell and nausea and this should be investigated first by an ENT. A psychological examination may also help. Sometimes, such smells can be due to hormonal disturbance in pre-menopause, so take a gynecological consultation too.Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Hi I am 28 years old and have been dealing with seizures my whole life. Yeah it does suck and I have been taking 20 different meds from age 12 to 27. I am on two meds now and they work like a charm. I did take Lamictal but that didn't work for me. Now I am on Keppra and Dilatin. They work for me but you never know if it will work for you.
Is it XR medcine? Cause that what I need I have that olfactory smell where I have it thru the day sometimes all or for up to 2 weeks n I strave myself from the smell makes me sick wanna vommit hopefully 600mg will work doc just uped it last night
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.